Pole assignment in descriptor periodic systems

Hung Yuan Fan*, Wen Wei Lin, Shufang Xu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


In this paper a pole assignment problem is considered for the descriptor linear discrete-time periodic systems, which is using the periodic proportional-derivative feedback to modify a given system such that the closed loop system has a specified self-conjugate set of eigenvalues. It is shown that the complete reachability of an open loop periodic system is equivalent to the possibility of assigning an arbitrary set of the eigenvalues to the system by choosing the suitable periodic proportional-derivative feedback. A computational approach is also proposed to solve the problem, which uses the reliable numerical techniques based on the orthogonal transformations. Numerical examples are presented to illustrate the effectiveness of the proposed approach.

Original languageEnglish
Pages (from-to)1309-1332
Number of pages24
JournalScience in China, Series A: Mathematics
Issue number10
Publication statusPublished - 2005 Oct
Externally publishedYes


  • Descriptor linear periodic system
  • Numerical method
  • Periodic Schur decomposition
  • Pole assignment
  • Proportional and derivative feedback

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Pole assignment in descriptor periodic systems'. Together they form a unique fingerprint.

Cite this